Alert archive / Tennessee / Winter Storm Warnings in 2010
Winter Storm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Mar 2, 2010, 10:01 AM CST for 12 counties in Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2010, 10:01 AM CST (16:01 UTC)
- Expired
- Mar 2, 2010, 2:10 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
Counties Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 12:55 PM CST | SNOW 3 | Fairfield Glade, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS44 KOHX 021601 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1001 AM CST TUE MAR 2 2010 ...A WINTER STORM WARNING IS NOW IN EFFECT ACROSS THE CUMBERLAND PLATEAU REGION TODAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR OTHER PARTS OF THE MID STATE. .A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE GULF COASTAL REGION THIS MORNING INTO EASTERN GEORGIA THIS AFTERNOON, AND JUST OFF THE CAROLINA COAST BY EVENING. THIS SYSTEM WILL BRING SIGNIFICANT SNOW ACCUMULATION TO PRIMARILY THE EASTERN HALF OF MIDDLE TENNESSEE TODAY. TNZ011-032>034-063>066-077>080-030000- /O.UPG.KOHX.WW.Y.0009.000000T0000Z-100303T0000Z/ /O.NEW.KOHX.WS.W.0003.100302T1601Z-100303T0000Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 1001 AM CST TUE MAR 2 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR AREAS ALONG AND JUST WEST OF THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * ACCUMULATIONS: SNOW ACCUMULATIONS OF AROUND 3 INCHES ARE EXPECTED ACROSS THE WARNING AREA. * TIMING: SNOW IS EXPECTED TO CONTINUE THIS MORNING AND DIMINISH DURING THE AFTERNOON. * IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS, BRIDGES, AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ009-010-028>031-061-062-075-030000- /O.NEW.KOHX.WW.Y.0010.100302T1601Z-100303T0000Z/ MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-MARSHALL-RUTHERFORD- BEDFORD- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...LEWISBURG... MURFREESBORO...SHELBYVILLE 1001 AM CST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR PARTS OF MIDDLE TENNESSEE EAST OF INTERSTATE 65...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * ACCUMULATIONS: SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED ACROSS THE ADVISORY AREA, WITH LOCAL AMOUNTS UP TO 2 INCHES. DEPENDING ON ROAD AND GROUND TEMPERATURES, SOME PLACES MAY SEE HEAVY SNOWFALL, BUT LITTLE ACCUMULATION DUE TO MELTING. * TIMING: SNOW IS EXPECTED TO CONTINUE THIS MORNING AND DIMINISH DURING THE AFTERNOON. * IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS, BRIDGES, AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ ROSE
2 follow-up statements
851 WWUS44 KOHX 021804 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CST TUE MAR 2 2010 ...A WINTER STORM WARNING IS STILL IN EFFECT FOR CUMBERLAND COUNTY... ...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MANY LOCATIONS ALONG THE CUMBERLAND PLATEAU... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE GULF COASTAL REGION THIS MORNING INTO EASTERN GEORGIA THIS AFTERNOON, AND JUST OFF THE CAROLINA COAST BY EVENING. THIS SYSTEM WILL BRING SIGNIFICANT SNOW ACCUMULATION TO PRIMARILY THE EASTERN HALF OF MIDDLE TENNESSEE TODAY. TNZ011-032>034-063>065-077>080-030000- /O.CAN.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/ /O.NEW.KOHX.WW.Y.0011.100302T1804Z-100303T0000Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-COFFEE-WARREN- GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT... COALMONT...SPENCER 1204 PM CST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR PARTS OF THE CUMBERLAND PLATEAU, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * ACCUMULATIONS: LIGHT ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE ADVISORY AREA THIS AFTERNOON. * TIMING: SNOW IS EXPECTED DIMINISH DURING THE AFTERNOON. * IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS, BRIDGES, AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ TNZ009-010-028>031-061-062-075-021915- /O.CAN.KOHX.WW.Y.0010.000000T0000Z-100303T0000Z/ MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-MARSHALL-RUTHERFORD- BEDFORD- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...LEWISBURG... MURFREESBORO...SHELBYVILLE 1204 PM CST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IS CANCELED... LITTLE IF ANY ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED, AS MOST TEMPERATURES ARE NOW ABOVE FREEZING. $$ TNZ066-030000- /O.CON.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/ CUMBERLAND- INCLUDING THE CITIES OF...CROSSVILLE...FAIRFIELD GLADE 1204 PM CST TUE MAR 2 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED ACROSS THE WARNING AREA. * TIMING: SNOW IS EXPECTED TO DIMINISH LATER THIS AFTERNOON. * IMPACTS: SNOW IS EXPECTED TO ACCUMULATE ON AREA ROADWAYS, BRIDGES, AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ROSE
277 WWUS44 KOHX 022010 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CST TUE MAR 2 2010 ...THE WINTER WEATHER ADVISORY AND WINTER STORM WARNING FOR MIDDLE TENNESSEE HAS BEEN CANCELED... .ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. TNZ066-022115- /O.CAN.KOHX.WS.W.0003.000000T0000Z-100303T0000Z/ CUMBERLAND- INCLUDING THE CITIES OF...CROSSVILLE...FAIRFIELD GLADE 210 PM CST TUE MAR 2 2010 ...WINTER STORM WARNING IS CANCELED... ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ TNZ011-032>034-063>065-077>080-022115- /O.CAN.KOHX.WW.Y.0011.000000T0000Z-100303T0000Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-COFFEE-WARREN- GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT... COALMONT...SPENCER 210 PM CST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IS CANCELED... ANY LINGERING PRECIPITATION THIS AFTERNOON WILL BE GENERALLY LIGHT AND SPORADIC, AND WITH TEMPERATURES NOW ABOVE FREEZING ALL AREAS, NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ ROSE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 3:48 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 2, 3:48 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 348 AM CST TUE MAR 2 2010 .DISCUSSION... FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A NAM/EURO MODEL CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. AS OF 3 AM CST...SFC LOW JUST W OF PANAMA CITY FL...WITH NELY SFC FLOW ALSO ACROSS THE MID STATE. UPPER LEVEL TROUGH AND ASSOCIATED CLOSED UPPER LEVEL LOW STRETCHING INTO THE DEEP SOUTH...WITH CLOSED UPPER LEVEL LOW CENTER NEAR THE MS RIVER VALLEY REGION OF W TN. FORECAST QUANDARIES...WITH SFC LOW JUST W OF PANAMA CITY FL...WILL MOVE NEWD TO NEAR SAVANNAH GA BY NOON...AND CONTINUE MOVING NEWD TO OFF THE CAROLINA COAST THIS EVENING. THIS WILL PROVIDE WRAP AROUND MOISTURE TO AT LEAST THE EASTERN PORTION OF THE MID STATE TODAY. MAIN FORECAST QUANDARY CONCERNS TYPE OF PCPN...LIQUID OR FROZEN... LOCATIONS WHERE THERE WILL BE A MIXTURE AND LOCATIONS WHERE THERE WILL BE ALL SNOW....AND IN THESE LOCATIONS THAT EXPERIENCE ALL SNOW...HOW MUCH TOTAL SNOWFALL ACCUMULATION IS TO BE EXPECTED? WITH CURRENT CONDITIONS...WILL MOVE THE TIME OF THE ADVISORY UP TO 6 AM CST AND EXTEND IT TO 6 PM CST. REMOVED BEDFORD COUNTY... AS SNOW ACCUMULATIONS STILL EXPECTED THERE...BUT SHOULD NOT REACH THE ONE INCH THRESHOLD FOR ADVISORY ISSUANCE. INCLUDED PICKETT COUNTY...AS MODELS INDICATE THAT SNOWFALL POTENTIAL ACROSS THIS AREA WILL HAVE THE POTENTIAL OF REACHING ADVISORY CRITERIA. OTHERWISE...STAYED ON TRACK WITH CURRENT FORECAST REASONING OF ONE TO UP TO TWO INCHES ACROSS HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU. WILL CONTINUE TREND OF PREVIOUS FORECAST AND UNDERCUT MOS TEMPS FOR TODAY...IN ANTICIPATION OF GENERALLY CLOUDY CONDITIONS AND NWLY FLOW ON THE NORTH SIDE OF THE LOW. CLOUDS LINGER INTO TONIGHT AND WED AS A SECONDARY SHORTWAVE DROPS SEWD ACROSS OUR AREA. PRESENTLY...IT LOOKS LIKE NO MORE THAN SCATTERED FLURRIES WILL OCCUR AS IT SWINGS THROUGH. A COLD HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE MID STATE THU AND FRI...WITH HIGHS MAINLY IN THE 40S. FOR THE REMAINDER OF THE FORECAST PERIOD...A GENERAL WARMING TREND THRU WEEKEND...WITH HIGHS PUSHING INTO THE 60S BY SAT AND SUN. AS MENTIONED IN PREVIOUS DISCUSSION...SINCE EL NINO REMAINS IN STILL IN PLACE...TENDED TOWARD EURO SOLUTION. EURO CONTINUES TO KEEP A GENERAL AREA OF LOW PRESSURE ACROSS SRN CANADA...SUPPRESSING DEVELOPMENT OF UPPER LEVEL RIDGE ACROSS OUR AREA. EURO ALSO KEEPS THE GENERAL IDEA OF A SPLIT FLOW PATTERN...WITH HIGH PRESSURE BUCKLING BACK UP ACROSS W AND CNTRL CANADA BY EARLY NEXT WEEK AND ANOTHER LOW SWINGING IN FROM THE PACIFIC ACROSS SRN CA. THUS...WILL CONTINUE TO GO WITH A BRIEF...MODERATE WARM-UP FOR THE WEEKEND...BUT HOLD OFF WITH ANY EXPECTATION OF A SIGNIFICANT LONGER-TERM WARMING. THANKS FOR COORDINATION HUN...JKL...LMK...MRX && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 30 43 25 / 50 10 10 10 CLARKSVILLE 42 29 41 24 / 20 10 10 10 CROSSVILLE 36 23 37 22 / 90 20 10 10 COLUMBIA 41 30 44 25 / 20 10 10 10 LAWRENCEBURG 40 29 43 25 / 20 10 10 10 WAVERLY 42 30 42 25 / 20 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ011- 032>034-063>066-077>080. && 31/JBW
Hazardous weather outlook, Mar 2, 5:18 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CST TUE MAR 2 2010 TNZ011-032>034-063>066-077>080-031130- PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND- COFFEE-WARREN-GRUNDY-VAN BUREN- 518 AM CST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ONE INCH OF SNOW ACCUMULATION IS EXPECTED ACROSS THE ADVISORY AREA...WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE IN THE HIGHER TERRAIN PORTIONS OF THESE COUNTIES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>010-022>031-056>062-075-093>095-031130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- BEDFORD-WAYNE-LAWRENCE-GILES- 518 AM CST TUE MAR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31/JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:01 AM CST | Winter Weather Advisory | OHX | Bedford, Clay, Jackson, Macon, Marshall, Rutherford and 3 more | 2 hr |
| Mar 2, 12:04 PM CST | Winter Weather Advisory | OHX | Cannon, Coffee, DeKalb, Fentress, Grundy, Overton and 5 more | 2 hr |
Nearby
Winter Storm Warnings in Tennessee, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.